[Skip to Navigation]
Article
December 1932

NIRVANOL ERUPTIONS

Arch Derm Syphilol. 1932;26(6):1065-1073. doi:10.1001/archderm.1932.01450031067012
Abstract

Many drugs cause eruptions, but few always produce cutaneous manifestations accompanied by a definite symptom complex after they have been administered for a certain fixed time and in exact amounts.

Nirvanol, a new preparation used in the treatment of chorea, fulfils these conditions. This compound has been generally employed in Europe, especially in Germany, but little has appeared in the American literature pertaining to its use and to the eruption that it evokes.

The dermatologic significance of nirvanol will be the primary concern of this report, and factors other than those that interest the dermatologist will not be considered.

History.—Wernecke1 and others introduced phenylethylhydantoin as a sedative under the trade name of "nirvanol" in 1916. It was originally used in epilepsy and in other nervous and mental disorders, both as a hypnotic and as a sedative. It was later discarded because of the frequency of "nirvanol sickness,"

Add or change institution
×